Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 1, 2021, 1:09 PM MDT for El Paso County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 1:09 PM MDT (19:09 UTC)
- Expired
- Jun 1, 2021, 1:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 31 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS85 KPUB 011909 SPSPUB Special Weather Statement National Weather Service Pueblo CO 109 PM MDT Tue Jun 1 2021 COZ085-011945- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 109 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY UNTIL 145 PM MDT... At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near Hanover, or 21 miles southeast of Colorado Springs, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hanover. LAT...LON 3870 10448 3853 10427 3853 10456 3865 10457 TIME...MOT...LOC 1908Z 333DEG 9KT 3862 10453 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 11:43 AM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 1, 11:43 AM MDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1143 AM MDT Tue Jun 1 2021 .SHORT TERM...(Today and tonight) Issued at 412 AM MDT Tue Jun 1 2021 ...One or two strong to severe storms today across southern Colorado... Mid/high cloud deck has been clearing out to the south with areas of fog developing in its wake as temperatures cool to saturation across the lower elevations. Haven't seen any dense fog yet in web cams across El Paso county in spite of a few reports in the AFF and FCS metars. Suspect it is very patchy in coverage thus far but with a few more hours before sunrise, it could become a bit more widespread as the morning progresses before light northerly winds and some sun help to mix it out. The San Luis Valley is also in this boat with stratus starting to appearing in satellite as high clouds clear to the south. Have seen some patchy fog in Del Norte and La Veta Pass CDOT webcams early this morning. Will carry some patchy fog in the grids through 15z-16z before clearing occurs. Mean upper trough will shift southeast of the area today, however, another shortwave embedded in northerly flow evident in WY this morning will drop southward across the east plains this afternoon. This will act on residual moisture across southern CO to generate another round of afternoon showers and thunderstorms. With northerly flow aloft overtop southeasterly low level flow, deep layer shears will be sufficient to support one or two strong to severe thunderstorms today...mainly across the southeast plains. Limiting factor may be the CAPE though soundings do show the potential for pockets of up to 1000 J/kg. Hail up to 1 inch in diameter and localized wind gusts up to 60 mph will be possible. CAMS models show some isolated embedded stronger cells across the mountains and valleys today as well where surface heating may act on some pooling residual low level moisture to generate a strong storm or two. Even though deep layer shear won't be as strong farther east...cold air aloft could result in some small hail and gusty winds as well. So overall, after some sun this morning...will see another round of isolated to scattered thunderstorms develop regionwide with best chances over the mountains. Can't rule out the potential for localized flash flooding on burn scars this afternoon, though there doesn't seem to be enough parameters coming together to suggest that the risk will be any higher than what occurs on any other meteorological summer day with afternoon thunderstorms...so do not plan to hoist any flash flood watches. If later shifts see some consistent trends in high res CAMs models, then one could be issued, especially given the already saturated soil conditions from recent precipitation. For now think the stronger storms will be pretty hit or miss for the burn scars. Otherwise, it will be warmer today behind the departing system. Could see near freezing temperatures in the San Luis Valley tonight though models suggest some increasing mid and high clouds should help hold temperatures above the threshold. -KT .LONG TERM...(Wednesday through Monday) Issued at 412 AM MDT Tue Jun 1 2021 Wednesday and Thursday...An upper ridge of high pressure will be positioned over the western US, while a low center sits in place over Mexico. While this will be the start of warmer and generally drier conditions across the forecast area, the positioning of the low means that moisture will continue to be drawn up into CO. It will not be a significant amount of moisture, but enough that daytime heating will produce scattered showers and thunderstorms over the higher terrain each aftn and eve, while the adjacent plains see more isolated convection. Light steering winds aloft will mean that any storms that do develop over the mts will likely move slowly, so area burn scars will need to be monitored. There will be favorable lapse rates over the mts, but shear and CAPE will be lacking both days. Plan on highs in the 70s both days for the high valleys, while the plains will warm into the 70s to around 80F on Wed, and into the upper 70s to mid 80s for Thu. Friday...The upper ridge breaks down on Friday, as an Alaskan low pressure system begins to push into the Pacific NW. Winds aloft will remain light as the region continues to dry out and heat up, so just isolated convection over the mts during the aftn and eve is expected. Expect max temps in the 70s for the high valleys, and 80s across the plains. Saturday through Monday...A large upper low pressure system will sit in place over the Pacific NW over the weekend, keeping west to southwest flow aloft across the Intermountain West and Great Basin. Meanwhile, a couple of smaller upper low centers will develop; one just off the southern CA coast, while the more prominent one strengthens over OK and TX. Models suggest that there will be a daily shot for isolated to scattered convection over the mts and adjacent plains each day, with a greater more widespread chance on Sunday. Increasing downslope flow across the forecast area will help boost temps over the weekend into the mid 70s to lower 80s for the high valleys, and 80s to around 90F for the plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1127 AM MDT Tue Jun 1 2021 Prevailing conditions will stay VFR, with a vcts from 20z-21z until 00z-02z at all terminals as an upper level wave drops south through the state. Main risk from storms will be gusty and erratic outflow winds, though a brief period of MVFR cigs and vis will be possible with the stronger storms. Could again see some areas of fog Wed morning at all terminals, but will wait and evaluate today's rainfall before inserting a mention in any forecast. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Jun 1, 11:32 AM MDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Tue Jun 1 2021 COZ058>089-093>099-021745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible across the mountains with isolated thunderstorm activity expected across the southeast plains this afternoon and evening. One or two strong to severe thunderstorms will be possible with hail up to 1 inch in diameter and wind gusts up to 60 mph possible. The best chance for an isolated severe thunderstorm today will be along and east of I-25. Although the stronger storms are expected to be more localized today, flash flooding on the more recent burn scars will be possible if storms directly impact these areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered showers and thunderstorms will be possible each afternoon and evening for Wednesday through Monday, with the greatest chances over the higher terrain and immediate adjacent plains. The main threats from these storms will be cloud to ground lightning, small hail and wind gusts up to 45 mph. Locally heavy rainfall will also be possible with the more intense storms, and there is the potential for flash flooding on area burn scars each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet criteria for spotters will be possible across the southeast mountains and plains this afternoon and evening. 10/27
In the hours before
Local storm report, Jun 1, 7:19 AM MDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
719 AM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HEAVY RAIN 5 NNE SPANISH PEAKS 37.45N 104.92W
06/01/2021 M0.81 INCH HUERFANO CO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&Special weather statement, Jun 1, 1:04 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
104 PM MDT Tue Jun 1 2021
COZ081-083-011930-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
104 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
130 PM MDT...
At 104 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Penrose, or 24 miles southwest of Colorado Springs,
moving east at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Penrose.
LAT...LON 3856 10495 3841 10496 3839 10497 3853 10512
3860 10505
TIME...MOT...LOC 1904Z 292DEG 10KT 3853 10504
CohenSpecial weather statement, Jun 1, 1:09 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 109 PM MDT Tue Jun 1 2021 COZ085-011945- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 109 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY UNTIL 145 PM MDT... At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near Hanover, or 21 miles southeast of Colorado Springs, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hanover. LAT...LON 3870 10448 3853 10427 3853 10456 3865 10457 TIME...MOT...LOC 1908Z 333DEG 9KT 3862 10453 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:04 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Jun 1, 1:07 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 48 min |
| Jun 1, 1:49 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Jun 1, 1:51 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 1, 2:01 PM MDT | Special Weather Statement | PUB | Fremont | 14 min |
| Jun 1, 2:10 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jun 1, 2:21 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jun 1, 3:11 PM MDT | Special Weather Statement | PUB | Crowley | 34 min |
| Jun 1, 3:19 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Jun 1, 3:44 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Jun 1, 4:15 PM MDT | Special Weather Statement | PUB | Pueblo | 45 min |
| Jun 1, 4:21 PM MDT | Special Weather Statement | PUB | Chaffee | 24 min |
| Jun 1, 4:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 1, 4:31 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 59 min |
| Jun 1, 4:50 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jun 1, 5:06 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 54 min |
| Jun 1, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 66 min |
| Jun 1, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 45 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.